Arkansas, 2002Flood and Damaging Winds in Arkansas, September 19, 2002
September 19, 2002 · NWS MEG · 3 events in 3 counties and zones
2 thunderstorm wind, 1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $36,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Sep 19, 9:47 AM CST, 2 hours 13 minutes earlier.
Area forecast discussion, Sep 19, 9:47 AM CST, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1047 AM CDT THU SEP 19 2002
SFC FRONT MOVING ACRS THE SOUTHERN PLAINS WITH A LARGE AREA OF
SHRAS/TSRAS MOVING ACRS AR. WL INCREASE POPS TO LIKELY ACRS NE AR
AND BOOTHEEL GROUP. ELSEWHERE...POPS LOOK OK FOR NOW. TEMPS MAY BE A
LITTLE ON THE WARM SIDE ACRS NE AR BUT A BREAK IN THE PRECIP LATE
THIS MORNING MAY HELP LOCATIONS RISE ABOVE 80. POSSIBLY OF SEVERE
STORMS CONTINUES FOR LATER TONIGHT WITH APPROACH OF COLD FRONT AND
STRONG 500 MB TROF.
.MEG...NONE.
SJM
In the hours before
Special weather statement, Sep 19, 11:54 AM CST, 6 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001-007-
008-010>012-020-TNZ001-002-019-048-049-088-200000-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1254 PM CDT THU SEP 19 2002
THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST
ARKANSAS AND THE MISSOURI BOOTHEEL.
THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER EAST ARKANSAS...
NORTHWEST MISSISSIPPI...EXTREME WEST TENNESSEE AND THE MISSOURI
BOOTHEEL FOR TONIGHT. THIS AREA IS GENERALLY WEST OF A LINE
EXTENDING FROM UNION CITY THROUGH MEMPHIS TO BATESVILLE.
A STRONG COLD FRONT MOVING EASTWARD ACROSS THE CENTRAL PLAINS WILL
APPROACH THE MID SOUTH TONIGHT THEN MOVE ACROSS THE REGION FRIDAY.
SOUTHERLY WINDS AHEAD OF THE FRONT WILL CONTINUE TO BRING WARM MOIST
AND UNSTABLE AIR TO THE MID SOUTH THIS AFTERNOON AND TONIGHT.
SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE AREA THIS
AFTERNOON AND BECOME MORE NUMEROUS TONIGHT. SOME STORMS MAY BECOME
SEVERE TONIGHT WITH THE MAIN THREAT OF DAMAGING WINDS AND LARGE
HAIL.
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD BE
PREPARED FOR POSSIBLE ACTIVATION TONIGHT. STAY TUNED TO NOAA WEATHER
RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
HTTP://WWW.SRH.NOAA.GOV/MEG.
Flood, Lawrence
- When
- September 19, 12:00 PM CST to 3:00 PM CST
- Where
- Lawrence County, Hoxie
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.041, -91.107 (the zone’s center; the record gives no point)
One classroom at an elementary school was flooded.
Thunderstorm Wind, Mississippi
- When
- September 19, 2:20 PM CST to 2:25 PM CST
- Where
- Mississippi County, Osceola
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 35.700, -89.967
Six power poles and some trees were blown down.
Thunderstorm Wind, Phillips
- When
- September 19, 3:00 PM CST to 3:05 PM CST
- Where
- Phillips County, Barton
- Property damage
- $25,000
- Reported by
- NEWSPAPER
- Coordinates
- 34.550, -90.767
Several mobile homes were damaged. Some trees were knocked down.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Michigan, September 19, 20021 death · 2 injured · $127,000 · 55 kt wind · 15 events
- Flash Flooding in Texas, September 19, 2002$115,000 · 3 events
- Flash Flooding in Texas, September 19, 20022 injured · $50,000 · 4 events
- Hail and Damaging Winds in Ohio, September 19, 2002$77,000 · 0.75 in hail · 8 events
- Marine Thunderstorm Winds in Lake Michigan, September 19, 2002$60,000 · 3 events
- Damaging Wind in Oklahoma, September 19, 2002$50,000 · 1 event
- Damaging Winds in Michigan, September 19, 2002$40,000 · 53 kt wind · 3 events
- Lightning Strike in South Dakota, September 19, 2002$20,000 · 1 event
- Damaging Wind and Lightning Strike in Missouri, September 19, 2002$15,000 · 52 kt wind · 2 events
- Marine Thunderstorm Winds in Lake Huron, September 19, 20029 events
- Flooding and Damaging Wind in Wisconsin, September 19, 2002$12,000 · 56 kt wind · 5 events
- Damaging Winds in Indiana, September 19, 20027 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5319737, 5319735, 5319736.